I have been trying to figure out what my healthy body weight should be. I was recently informed that you should not go by your body weight but by your total body fat. I currently am about 150 lb. with total body fat of 22%, is this considered “healthy”? I have a major fear that I will regain the 66 lb. that I lost nearly a year ago. My diet consisted of 45-60 minutes of aerobic exercise at least 6 times a week, less than 20 grams of fat each day, about 80 oz. of water and one (37.5 milligrams) phentermine pill. The weight came off in about four months. At one point in time I had gotten down to 145, but I have also reached 165 in recent weeks. I am trying to get back down to 145 because I feel comfortable at that weight. I had one prescription left over for the phentermine and I began the ritual again. Now I have 13 pills left and 10 more lb. to go. The concern is that I have tried to stop taking the pills and have had several strange things happen, for example if I don’t take the phentermine one day, the next morning I cannot hear my alarm, I wake up and feel tired, grouchy and to put it bluntly…..a real*!#@# – I am scared that if I do not take the pills I will not focus on my diet and in turn will not lose the 10 lb. I hope too! Is there anything I can do to give my body some extra energy? I am sorry I take so long to get to the question but I wanted to make you as informed as possible about my weight history. Thank you very much. I am eagerly awaiting a response!!

    0
    1

    Congratulations on the weight loss and exercise program. First try out the Healthy Body Calculator® and find your healthy body weight. Is 145 pounds a realistic weight goal? Your body fat (same as BMI) seems healthy for a woman so your body weight at 150 is probably proportionate to your height. Your exercise program would provide you with increased energy so I would recommend continuing your routine. Have you considered adding weight training?

    The symptoms you describe when forgetting to take phentermine are not surprising since one of the drug’s side effects is sleeplessness. So, when you forget to take a pill, your body remembers to sleep more.

    Generally, when people quit taking phentermine, fenfluramine or a combination of the two, weight gain occurs according to current research. I would not suggest you rely on phentermine for a long-term solution to your weight as weight loss seems to plateau after 6 months. Long-term weight loss requires lifestyle changes that include reduced food intake, exercise and food intake diaries. Research has shown that a 10 – 15% reduction in weight, significantly decreases obesity-related illness. Is 145 pounds a realistic goal for you?